Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 14, 2022, 2:52 AM CDT for Edwards County, Kinney County, Val Verde County, Texas. It took effect at Mar 14, 2022, 4:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2022, 2:52 AM CDT (07:52 UTC)
- In effect from
- Mar 14, 2022, 4:00 PM CDT
- Expired
- Mar 14, 2022, 10:10 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Edwards County, TX, Kinney County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 62 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
647 WWUS84 KEWX 140752 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 252 AM CDT Mon Mar 14 2022 ...RED FLAG WARNING IS IN EFFECT FROM 4 PM THIS AFTERNOON THROUGH 11 PM THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY OVER VAL VERDE, DIMMIT, AND EDWARDS COUNTY... .Gusty winds near a dry cold front and dry-line will lead to critical fire weather conditions between 4 PM this afternoon and 11 PM this evening over an area generally northwest of a line from Rocksprings to Brackettville. TXZ183-184-202-150400- /O.UPG.KEWX.FW.A.0002.220314T2100Z-220315T0400Z/ /O.NEW.KEWX.FW.W.0003.220314T2100Z-220315T0400Z/ Val Verde-Edwards-Kinney- 252 AM CDT Mon Mar 14 2022 ...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR OVER VAL VERDE, DIMMIT, AND EDWARDS COUNTY... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 4 PM this afternoon to 11 PM CDT this evening. The Fire Weather Watch is no longer in effect. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...falling to between 8 and 15 percent. * IMPACTS...Extreme fire behavior growth is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will be soon. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
720 WWUS84 KEWX 141932 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 232 PM CDT Mon Mar 14 2022 ...RED FLAG WARNING IS IN EFFECT FROM 4 PM THIS AFTERNOON THROUGH 11 PM THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY OVER VAL VERDE, DIMMIT, AND EDWARDS COUNTY... .Strong winds near and behind a dry-line and dry cold front will lead to critical fire weather conditions between 4 PM this afternoon and 11 PM this evening over an area generally northwest of a line from Rocksprings to Brackettville. TXZ183-184-202-150400- /O.CON.KEWX.FW.W.0003.220314T2100Z-220315T0400Z/ Val Verde-Edwards-Kinney- 232 PM CDT Mon Mar 14 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR OVER VAL VERDE, DIMMIT, AND EDWARDS COUNTY... * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Falling to between 8 and 15 percent. * IMPACTS...Extreme fire behavior growth is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will be soon. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
646 WWUS84 KEWX 150310 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1010 PM CDT Mon Mar 14 2022 ...RED FLAG CONDITIONS HAVE ENDED THIS EVENING, NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED FOR THE NEXT SEVERAL DAYS... TXZ183-184-202-150415- /O.CAN.KEWX.FW.W.0003.000000T0000Z-220315T0400Z/ Val Verde-Edwards-Kinney- 1010 PM CDT Mon Mar 14 2022 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR VAL VERDE, EDWARDS, AND KINNEY COUNTIES... The National Weather Service in Austin/San Antonio has cancelled the Red Flag Warning. Critical fire weather conditions have ended for this evening. However elevated to near critical fire weather conditions will continue especially during the midday through early evening hours over the next several days. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 14, 1:06 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 14, 1:06 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 106 AM CDT Mon Mar 14 2022 .AVIATION... /06Z TAFS/ A robust day of gusty winds Sunday held back surface dew points from anything but a near steady or very slow rise in the afternoon into the early evening. With 1230 AM dew points still mainly in the 40s and the 00Z MOS guidances coming in with slightly higher cig categories for most areas, will pull back slightly on the onset of MVFR cigs and run a slightly more conservative tempo window on the brief IFR cigs that may be possible at daybreak. Another gusty wind day is expected for today, so the mixing up to VFR may be a bit faster than depicted in the TAFs, will wait to see the 06Z guidances and speed up to as VFR skies as early as noon if necessary. Strong winds are depicted after 21Z at DRT where the mid-level synoptic maps show tight isobar packing over the region when the cold front arrives. Some convection is noted to be near AUS when the front arrives, but will keep with the earlier assessment of VCSH as most of the convection should be to the east. && PREV DISCUSSION... /ISSUED 219 PM CDT Sun Mar 13 2022/ SHORT TERM (Tonight through Monday Night)... Surface pressures are falling over the Plains as an upper level low drops southeast over the Great Basin this afternoon. Southerly winds are becoming breezy and allowing for higher dewpoints to begin to surge back into our area. This surge of moisture will continue this evening into overnight bringing a return of low clouds. With an elevated lower level flow, only patchy fog is expected. Although chances are too low to mention, cannot rule out patchy sprinkles early in the morning over the Escarpment and a few streamer showers along US Highway 77 early in the morning through midday. Much warmer low temperatures are expected tonight with readings 15 to 30 degrees warmer than this morning. As the upper level low moves out across the Southern/Central Plains on Monday, it forces a dryline east into Val Verde County early in the afternoon, then farther east into the Edwards Plateau, Hill Country, and portions of the Rio Grande Plains by early evening. See the Fire Weather section below for details on Fire Weather concerns for those areas. The warming trend continues on Monday with above normal high temperatures expected. As the upper level low moves farther out across the Plains, a cold front catches up and overtakes the dryline while moving across our area Monday evening into early overnight. There should be sufficient moisture convergence and forcing along the front to break the cap to generate some showers and thunderstorms along and east of I-35/I-37. Cannot rule out a strong to perhaps severe storm along the US Highway 77 corridor due to shear and weak instability noted in forecast soundings there. However, there remains uncertainty on the breaking of the cap as some Hi-Res models (HRRR, ARW) show very little QPF. The pressure gradient leads to breezy winds post dryline and post frontal passages, however speeds will not meet wind advisory levels, except maybe in a few gusts. LONG TERM (Tuesday through Sunday)... Tuesday trends mild with dry, northerly breezes as the upper level low moves eastward away from the state. The northerly winds subside into Tuesday night before shifting out of the east then southeast into Wednesday. Given the lighter winds and mostly clear skies with the dry air, do expect a cooler morning start on Wednesday. Warmer temperatures with afternoon highs into the 80s return for Wednesday through Thursday as the southerly flow increases ahead of the next upper level trough moving into/across the Desert Southwest. Medium range guidance does show some differences from Thursday into Friday on how far south the next upper level trough from the Desert Southwest digs but most guidance continues to keep the majority of the lift too far north for appreciable rainfall. 00Z ECMWF is the furthest south with the trough and its associated surface low where it does show a minor QPF signal for our far northern/eastern areas along the arrival of a weak pacific cold front from Thursday evening into early Friday. I will highlight slight chances for rain across the northern and eastern edges of our CWA from late Thursday into early Friday. Elsewhere, the weak cold front will come through dry. Northerly breezes following the front will reinforce the dry air across South-Central Texas. Like the front prior to this one, the temperatures only cool off slightly behind the front from Friday into Saturday morning before temperatures climb during the weekend with upper level ridging building in from the west. FIRE WEATHER... Elevated to near critical fire weather conditions will continue into this evening from the Hill Country to the Rio Grande Plains due to breezy winds and prior to the surge of lower level moisture. Will maintain the Fire Weather Watch for Edwards, Kinney, and Val Verde counties for Monday afternoon into evening due to a high potential for Critical Fire Weather conditions. Northwesterly winds of 15 to 25 mph with gusts up to 35 mph and humidities falling into the single digits and teens are expected. Farther to the east across the Hill Country to portions of the Rio Grande Plains, elevated to near Critical Fire Weather conditions are expected where humidities will be slightly higher along with slightly lighter winds. Elevated to critical fire weather conditions persist throughout the majority of the week from the combination of dry fuels, continued low humidity levels, and breezy winds. Red Flag Warnings may be needed at times, especially for portions of the Hill Country, Southern Edwards Plateau, and the Rio Grande Plains. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 51 76 46 79 51 / 20 0 0 0 0 Austin Bergstrom Intl Airport 49 76 43 79 50 / 20 0 0 0 0 New Braunfels Muni Airport 49 78 44 81 50 / 20 0 0 0 0 Burnet Muni Airport 47 74 43 80 51 / 10 0 0 0 0 Del Rio Intl Airport 49 82 46 86 53 / 0 0 0 0 0 Georgetown Muni Airport 48 75 44 79 51 / 20 0 0 0 0 Hondo Muni Airport 47 81 42 84 49 / 0 0 0 0 0 San Marcos Muni Airport 49 76 43 80 50 / 20 0 0 0 0 La Grange - Fayette Regional 51 74 45 78 52 / 30 0 0 0 0 San Antonio Intl Airport 51 78 46 81 51 / 10 0 0 0 0 Stinson Muni Airport 52 80 46 84 54 / 10 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from this afternoon through this evening for Edwards-Kinney-Val Verde. && Short-Term/Aviation...Oaks Long-Term...29
Hazardous weather outlook, Mar 13, 4:50 AM CDT, 22 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 450 AM CDT Sun Mar 13 2022 TXZ171>173-183>194-202>209-217>225-228-141000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 450 AM CDT Sun Mar 13 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Elevated to near critical fire weather conditions are expected today west of the I-35 corridor. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A dry cold front and gusty winds will warrant a Fire Weather Watch for Val Verde...Edwards...and Kinney Counties Monday afternoon and evening. Some elevated to near critical fire weather conditions are possible west of Interstate 35 each day through at least Friday as dry air and breezy winds continue. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.